Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 5, 2005, 10:24 PM CDT for Gonzales County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2005, 10:24 PM CDT (03:24 UTC)
- Expired
- Apr 5, 2005, 11:31 PM CDT
- In force
- 67 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 060324
SVREWX
TXC177-060430-
/O.NEW.KEWX.SV.W.0071.050406T0324Z-050406T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 PM CDT TUE APR 5 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
GONZALES
* UNTIL 1130 PM CDT
* AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PALMETO...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE GONZALES AND WAELDER.
LAT...LON 2976 9735 2963 9762 2941 9783 2915 9760
2964 9718
$$3 follow-up statements
000
WWUS54 KEWX 060346
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 PM CDT TUE APR 5 2005
TXC177-060430-
/O.CON.KEWX.SV.W.0071.000000T0000Z-050406T0430Z/
GONZALES TX-
1045 PM CDT TUE APR 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
GONZALES COUNTY...
AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF SMILEY...OR ABOUT
17 MILES SOUTHWEST OF GONZALES...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SMILEY BY 1055 PM CDT
ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
WAS LOCATED 6 MILES NORTHEAST OF GONZALES...AND MOVING EAST AT 25
MPH.
LAT...LON 2976 9735 2963 9762 2941 9783 2915 9760
2964 9718
$$000
WWUS54 KEWX 060404
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1103 PM CDT TUE APR 5 2005
TXC177-060430-
/O.CON.KEWX.SV.W.0071.000000T0000Z-050406T0430Z/
GONZALES TX-
1103 PM CDT TUE APR 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
GONZALES COUNTY...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED NEAR SMILEY...AND ABOUT 5 MILES NORTHEAST
OF GONZALES...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS WILL REMAIN OVER RURAL AREAS OF GONZALES COUNTY.
LAT...LON 2976 9735 2963 9762 2941 9783 2915 9760
2964 9718
$$000
WWUS54 KEWX 060431
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 PM CDT TUE APR 5 2005
TXC177-060441-
/O.EXP.KEWX.SV.W.0071.000000T0000Z-050406T0430Z/
GONZALES TX-
1131 PM CDT TUE APR 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR GONZALES COUNTY EXPIRED AT
1130 PM CDT...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS AS THEY ARE
MOVING SOUTHEAST OF GONZALES COUNTY. AS A RESULT...THE SEVERE
THUNDERSTORM WARNING FOR GONZALES COUNTY WAS LEFT TO EXPIRE AT 1130
PM CDT.
LAT...LON 2976 9735 2963 9762 2941 9783 2915 9760
2964 9718
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 8:39 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 5, 8:39 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 839 PM CDT TUE APR 5 2005 .UPDATE... HAVE UPDATED TEXT AND GRIDS FOR SEVERE TSTM WATCH #127 EFFECTIVE UNTIL 4 AM WEDNESDAY MORNING. LINE OF STRONG TO SEVERE TSTMS ALONG THE DRYLINE PRODUCING LARGE/DAMAGING HAIL AS THEY MOVE EASTWARD. && .PREV DISCUSSION... /ISSUED 722 PM CDT TUE APR 5 2005/ UPDATE... SHOWERS AND THUNDERSTORMS ARE BACKBUILDING SOUTHWESTWARD INTO BURNET COUNTY ALONG THE DRY-LINE. LINE OF STORMS IS MOVING ESE AND WILL IMPACT BURNET...WILLIAMSON...TRAVIS...LEE...AND BASTROP COUNTIES OVER THE NEXT FEW HOURS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. GRIDS AND TEXT PRODUCTS UPDATED. PREV DISCUSSION... /ISSUED 300 PM CDT TUE APR 5 2005/ DISCUSSION... SATELLITE LOOPS SHOW UPPER LEVEL LOW OVER WESTERN OKLAHOMA AND THE TEXAS PANHANDLE MOVING EAST. THUNDERSTORM DEVELOPMENT IS IN THE VICINITY OF THE LOW AND IS DEVELOPING SOUTHWARD INTO NORTH CENTRAL TEXAS. SURFACE ANALYSIS SHOWS DRYLINE OVER CENTRAL TEXAS HAS MOVED EAST INTO THE WESTERN COUNTIES OF SOUTH CENTRAL TEXAS. DEW-POINT OVER THE WESTERN COUNTIES HAVE FALLEN INTO THE 40S AND WINDS HAVE SHIFTED AROUND TO THE WEST. THIS DRY CONDITION HAS RESULTED IN THE CONTINUATION OF THE RED FLAG WARNING THIS LATE AFTERNOON INTO THE EARLY EVENING HOURS FOR THE COUNTIES ALONG THE RIO GRANDE RIVER AND WESTERN COUNTIES OF THE HILL COUNTRY. LATEST MODEL GUIDANCE CONTINUES WITH LAST NIGHTS SOLUTION OF MOVING THE CLOSED LOW ACROSS THE SOUTHERN PLAINS TODAY AND TONIGHT WITH A TRAILING FRONTAL BOUNDARY TO THE SOUTHWEST AND THIS BOUNDARY DRIVING ACROSS SOUTH CENTRAL TEXAS TONIGHT. HIGH PRESSURE IS PROGGED TO MOVE SOUTHEAST FROM THE PACIFIC NORTHWEST TOWARDS THE SOUTHERN PLAINS AND THIS FEATURE WILL GIVE SOUTH CENTRAL TEXAS COOL DRY WEATHER THROUGH THE REMAINING OF THE WORKWEEK. TOWARDS THIS WEEKEND...ANOTHER SYSTEM WILL MOVE ONSHORE IN THE PACIFIC NORTHWEST AND IS EXPECTED TO MOVE SOUTHEAST ACROSS THE SOUTHERN PLAINS PROVIDING THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS TEXAS LATE SATURDAY INTO SUNDAY AND MONDAY. AIRMASS OF SOUTH CENTRAL TEXAS REMAINS UNDER THE INFLUENCE OF THE GULF FOR THIS LATE AFTERNOON....WITH A BUILDING RIDGE TO THE NORTHWEST AND NORTHWEST WINDS DEVELOPING OVERNIGHT...TEMPERATURES WILL MODERATE WITH MORNING LOWS FALLING INTO THE 50S AND AFTERNOON HIGHS CONTINUING IN THE 70S INTO THE LOWER 80S. EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 13/04
Hazardous weather outlook, Apr 5, 7:34 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 734 PM CDT TUE APR 5 2005 TXZ171>173-183>194-202>209-217>225-228-061100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 734 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A COLD FRONT AND DRYLINE WILL GENERATE SCATTERED THUNDERSTORMS ACROSS NORTHEASTERN PORTIONS OF SOUTH CENTRAL TEXAS THIS EVENING. SOME OF THE STORMS COULD BE SEVERE ALONG AND NORTH OF A LINE FROM LAKE BUCHANAN TO AUSTIN TO BASTROP TO GIDDINGS. LARGE HAIL IS THE PRIMARY THREAT. ELSEWHERE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE LATE THIS WEEKEND INTO MONDAY AS A POTENT STORM SYSTEM TAKES SHAPE OVER NEW MEXICO. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 5, 8:50 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 850 PM CDT TUE APR 5 2005 TXZ189-190-060220- BLANCO-KENDALL- 850 PM CDT TUE APR 5 2005 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR BLANCO AND KENDALL COUNTIES... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR BLANCO AND KENDALL COUNTIES. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE COUNTIES AND ADDITIONAL SEVERE WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.
Local storm report, Apr 5, 9:22 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL AUSTIN 30.31N 97.75W
04/05/2005 1.00 INCH TRAVIS TX TRAINED SPOTTER
SOUTH AUSTIN
0855 PM HAIL 8 SSE AUSTIN 30.20N 97.70W
04/05/2005 1.00 INCH TRAVIS TX CO-OP OBSERVER
&&
JBSpecial weather statement, Apr 5, 9:36 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 936 PM CDT TUE APR 5 2005 TXZ173-192-060305- TRAVIS-WILLIAMSON- 936 PM CDT TUE APR 5 2005 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR TRAVIS AND WILLIAMSON COUNTIES... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR TRAVIS AND WILLIAMSON COUNTIES. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE COUNTIES AND ADDITIONAL SEVERE WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.
Local storm report, Apr 5, 9:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 2 WNW NEW BRAUNFELS 29.72N 98.15W
04/05/2005 0.88 INCH COMAL TX NWS EMPLOYEE
0938 PM HAIL UNIVERSAL CITY 29.55N 98.31W
04/05/2005 0.88 INCH BEXAR TX TRAINED SPOTTER
0938 PM HAIL UNIVERSAL CITY 29.55N 98.31W
04/05/2005 1.00 INCH BEXAR TX NWS EMPLOYEE
PAT BOOKER/I35
0942 PM HAIL 7 NNE SAN ANTONIO 29.55N 98.46W
04/05/2005 0.75 INCH BEXAR TX CO-OP OBSERVER
0944 PM HAIL UNIVERSAL CITY 29.55N 98.31W
04/05/2005 0.75 INCH BEXAR TX NWS EMPLOYEE
&&
JBSpecial weather statement, Apr 5, 9:59 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 959 PM CDT TUE APR 5 2005 TXZ191-060315- HAYS- 959 PM CDT TUE APR 5 2005 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR HAYS COUNTY... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR HAYS COUNTY. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE COUNTIES AND ADDITIONAL SEVERE WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.
Special weather statement, Apr 5, 10:10 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1010 PM CDT TUE APR 5 2005 TXZ206-060326- COMAL- 1010 PM CDT TUE APR 5 2005 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR COMAL COUNTY... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR COMAL COUNTY. THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OF THE COUNTY AND ADDITIONAL SEVERE WEATHER IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:22 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 41 min |
| Apr 5, 7:40 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 68 min |
| Apr 5, 7:56 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 64 min |
| Apr 5, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 63 min |
| Apr 5, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 16 min |
| Apr 5, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 61 min |
| Apr 5, 9:07 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 53 min |
| Apr 5, 9:11 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 49 min |
| Apr 5, 9:22 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 56 min |
| Apr 5, 9:36 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 54 min |
| Apr 5, 9:38 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 67 min |
| Apr 5, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 66 min |
| Apr 5, 10:29 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 61 min |
| Apr 5, 10:32 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 58 min |
| Apr 5, 11:39 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 66 min |
| Apr 5, 11:40 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.